Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI INDUCED APATHY temoigneur

Posted by franco neuro on April 1, 2005, at 1:03:23

In reply to Re: SSRI INDUCED APATHY, posted by temoigneur on March 31, 2005, at 21:54:45

Hi and welcome aboard,

> TCA's however, truly are 'dumb drugs' for me. I used to be really ambitious, I wanted to be a physician, couldn't stand waiting around... now I'm not depressed but just remembering how things werefor 4 short months before prozac pooped-out , I think, what a waste.

Boy do I know the feeling. TCA's do come with a lot of baggage. I don't know if it's the anticholinergic activity, or that there may be some low level cardiotoxicity that occurs in some people with chronic use, or if it is just their particular mode of uptake inhibition, but all I can say is that over the course of the last few years I've developed what appears to be a big empty space where my heart used to be. I've come to realize that feeling nothing is even worse that feeling rotten.

I used to be passionate about life. I found the world to be a very interesting and exciting place. In hindsight maybe I was too "excited." Maybe that's what caused me to start burning out so young. It's akin to being a sparkler instead of a slow burning candle. All those excited "sparks" bouncing around my nervous system ultimately burned the house down! A process that was no doubt hastened by my pitifully uninformed medication choices these past five or six years. In my case I've come to believe that my "burning out" was, in fact, the depletion of my chatacholamines. While the jury is still out on whether dopamine causes us to feel pleasure, there's little doubt that it's what causes us to seek it. I sure as heck haven't been seeking much of it lately. And seeking pleasure, however one chooses to define it, is pretty much what makes life worth living. Unfortunately, over the past 25 years or so, the medical/scientific community has come to the false conclusion that more serotonin is the answer to everyone's' problems.

Having said all that, if the Wellbutrin (dopamine/norepinephrine reuptake inhibitor of rather mysterious kinetics) I just started taking doesn't give me at least some improvement, I'm pretty much back up sh*t's creek looking for another paddle. I will never again waste years on a drug that isn't getting the job done. Read, research and of course discuss with your doctor other options. That's pretty much the only advice I can give you. That and to try and learn something about your brain/body from the way it reacts to the medications you take. Here's a site with some good drug info...

http://www.preskorn.com/

By the way, you said Prozac was helping but pooped out. Did you try another SSRI after that? If it helps some but still causes apathy you might consider adding Wellbutrin to the mix. i.e. "Well-loft" (Wellbutrin + Zoloft) which seems to be gaining some popularity.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[478409]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:franco neuro thread:474712
URL: http://www.dr-bob.org/babble/20050330/msgs/478409.html